Michigan, 2011Winter Weather in Michigan, April 15 to 17, 2011
April 15 to 17, 2011 · NWS MQT · 9 events in 9 counties and zones
A low pressure system lifting from Wisconsin across eastern Lake Superior and then into Ontario brought periods of freezing rain and moderate snow to portions of Upper Michigan from the 16th into the 17th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system lifting from Wisconsin across eastern Lake Superior and then into Ontario brought periods of freezing rain and moderate snow to portions of Upper Michigan from the 16th into the 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 15, 9:25 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 15, 9:25 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1025 PM EDT FRI APR 15 2011
.UPDATE...
A LARGE AREA OF PCPN BY WAA/ISENTROPIC LIFT CONTINUED TO SPREAD
NORTH FROM CNTRL INTO NE WI. ALTHOUGH THE 00Z KGRB SOUNDING SHOWED A
VERY DRY LAYER BLO 850 MB...THE DYNAMICS HAVE BEEN STRONG ENOUGH TO
STILL BRING AROUND A TENTH OF AN INCH OR RAIN TO KGRB SINCE AROUND
0030Z. EVAPORATIVE COOLING AT THE ONSET OF PCPN HAS DROPPED TEMPS TO
AROUND 1C OVER CNTRL WI BUT HAS NOT DROPPED AOB
FREEZING. SINCE DEWPOINTS FROM KIMT TO KSAW REMAINED -15C...ALSO
EXPECT TEMPS TO DROP TO AROUND FREEZING. WITH THE LOW LEVEL TEMP
PROFILE NEAR OR JUST ABOVE FREEZING...FCST OF A MIX OF
SLEET...FREEZING RAIN OR SNOW...STILL LOOKS ON TRACK WITH SOME PCPN
MOVING INTO THE SOUTH BTWN 03Z-06Z AND THE BULK OF PCPN ARRIVING AFT
06Z. SOME ICE ACCUMULATION MAY BE POSSIBLE BUT SHOULD IS NOT
EXPECTED TO BE TOO SIGNIFICANT SINCE SURFACES WERE WELL ABOVE
FREEING BEFORE THE PCPN MOVES IN. SNOWFALL AMOUNTS OF AN INCH OR TWO
ARE STILL POSSIBLE BY DAYBREAK OVER THE WEST HALF...IN THE
ADVY/WARNING AREA.
.SHORT TERM /TONIGHT AND SATURDAY/...
SIGNIFICANT LATE SEASON WINTER STORM WILL BRING MIXED PRECIPITATION
TO WEST AND CENTRAL UPPER MICHIGAN LATE TONIGHT THROUGH SATURDAY.
WV LOOP INDICATES SHARP UPR LOW SPINNING OVR SOUTHERN MISSOURI WHILE
ANOTHER STRONG DISTURBANCE IS SLIDING FM THE PACIFIC NW TO THE
ROCKIES. INTERACTION OF THE TWO FEATURES WILL LEAD TO SOUTHERN
STREAM LOW BECOMING NEGATIVELY TILTED AND PULLING SFC LOW CURRENTLY
NEAR KANSAS CITY MISSOURI TO VCNTY OF MILWAUKEE DAYBREAK SATURDAY
AND INTO EASTERN UPR MI BY LATE SATURDAY AFTN. SWATH OF MODERATE TO
HEAVY PCPN OVR IOWA INTO ILLINOIS WILL LIFT THROUGH THE UPR LAKES
LATE TONIGHT AS THE SYSTEM DEEPENS AND STRONG ISENTROPIC ASCENT
SURGES INTO UPR MI FM THE SOUTH. COUPLED JET STRUCTURE ALSO WILL
ENHANCE PCPN RATES. OH BUT THE DRY AIR ENTRENCHED OVR THE AREA. 12Z
GRB RAOB SHOWED SHARP DRY LAYER BLO H9...THAT WILL TAKE A BIT TO BE
OVERCOME. DRY LOW-LEVELS TOO AS AFTN DWPNTS ARE IN THE SINGLE DIGITS
OVR UPR MI...RESULTING IN HUMIDITY VALUES BLO 20 PCT IN SOME AREAS.
DRY AIR WILL HAVE A COUPLE IMPACTS. FIRST...DESPITE STRONG LIFT
INITIALLY...EXPECT PCPN TO DIMINISH ESPECIALLY IN THE EAST CWA
CLOSER TO CORE OF DEPARTING DRY AIR. SECOND IMPACT FM DRY AIR WILL
BE TEMP FALLING TOWARD WET BULB TEMP AS EVAPORATIVE COOLING TAKES
PLACE. PERUSAL OF FCST SOUNDINGS THROUGH THE NIGHT AND CURRENT T/TD
INDICATES THAT ONCE PCPN BEGINS...PTYPE COULD BE MAINLY SNOW OR
FREEZING RAIN EXCEPT WHERE EAST WINDS TRANSPORT WARMER BLYR AIR OFF
THE LAKES. SLEET ALSO POSSIBLE...BUT THIS MAY END UP BEING A TRANSITION
PTYPE.
EVENTUALLY...AS UPR LOW DRAWS CLOSER AND PCPN BECOMES HEAVIER...
PTYPE SHOULD TREND TOWARD LIQUID OVR THE CNTRL AND EAST CWA AS WARM
LAYER FM 850-800MB LIFTS IN FM THE SOUTH. STILL DIFFERENCES BWTN
MODELS ON HOW FAR WEST THIS WARM LAYER MAKES IT. NAM IS MOST
AGGRESSIVE WHILE REGIONAL CANADIAN IS THE MOST HESITANT TO BRING
WARM LAYER MUCH FARTHER WEST THAN IMT OR MQT. GFS/ECMWF REPRESENT A
COMPROMISE AND THIS FCST LEANED THAT WAY AS THERE WAS LITTLE IN
UPSTREAM OBS/RAOBS TO TILT FCST ONE WAY OR ANOTHER AT THIS POINT.
GENERAL THEME OF PREVIOUS FCST WAS RETAINED WITH THE MIXED PCPN
CHANGING BACK TO SNOW OVR THE WEST HALF AND TURNING TO ONLY RAIN
EARLY SATURDAY IN THE EAST BEFORE SLOWLY CHANGING TO A RAIN AND SNOW
MIX LATER SATURDAY.
YET...BASED ON H85 TEMP/DWPT FM EVEN THE WARMEST MODEL SOLN...PTYPE
MAY TRY TO STAY AS SNOW FOR THE MAJORITY OF THE EVENT OVR THE FAR
WEST AND NORTHWEST CWA LATE TONIGHT AND SATURDAY. BASED ON BLEND OF
QPF FM THE NAM/GFS/ECMWF...THERE COULD BE A PROLONGED PERIOD OF
HEAVY SNOW OVR THE KEWEENAW FOR SATURDAY. SINCE THE MODEL TREND WAS
TO GO COLDER ALOFT ON THE KEWEENAW AND SINCE DEFORMATION PCPN SHIELD
UPSTREAM IS ALREADY PRETTY WELL DEVELOPED EVEN BEFORE THE MAIN NRN
STREAM WAVE DIGS INTO THE SYSTEM...THERE SEEMED TO BE A GROWING
INDICATION OF HEAVY SNOW ON SATURDAY OVR THE KEWEENAW PENINSULA.
GIVEN THAT REASONING...UPGRADED WINTER WX ADVY TO WINTER STORM
WARNING. ELSEWHERE...KEPT GOING WINTER WX ADVY GOING. EVENING SHIFT
AND OVERNIGHT SHIFTS WILL HAVE TO MONITOR POTENTIAL FOR MORE WINTRY
PCPN INITIALLY OVR THE EASTERN CWA AND IF THIS MATERIALIZES...THEN
MORE HEADLINES COULD BE NEEDED. UNFORTUNATELY...JUST NOT ENOUGH
CONFIDENCE IN FZRA SCENARIO FOR THE INTERIOR EAST TO ISSUE ANY
HEADLINES AT THIS POINT.
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY...
SAT NIGHT/SUN...UPPER GREAT LAKES WILL BE UNDER CYCLONIC FLOW IN THE
WAKE OF SFC LOW LIFTING JUST SOUTH OF JAMES BAY. WITH 850MB TEMPS
AROUND -12C...CYCLONIC NW FLOW AND SOME LINGERING MID-LVL Q-VECT
CONV LOOK FOR SOME WEAK LAKE ENHANCEMENT OF SNOW IS POSSIBLE OVER
THE KEWEENAW PENINSULA AND ERN COUNTIES DOWNWIND OF LAKE SUPERIOR.
LES WILL DIMINISH SUN AFTN UNDER DAYTIME HEATING AND LOSS OF ANY
ENHANCEMENT FROM SYSTEM WHICH BY THAT TIME WILL BE WELL NE OF
REGION. OTHERWISE...EXPECT BLUSTERY CONDITIONS. WINDS COULD BE VERY
STRONG IN AREAS EXPOSED TO A WNW WIND OFF LAKE SUPERIOR. GFS IS
STRONGEST...SHOWING 950MB WINDS AROUND 50KT LATE SAT NIGHT INTO SUN
MORNING OVER THE E HALF OF LAKE SUPERIOR. GIVEN COLDER AIRMASS
SETTLING OVER THE AREA...HIGH END ADVY WINDS...POSSIBLY
WARNING...COULD OCCUR ALONG THE LAKE E OF MUNISING. IN ANY
EVENT AT A MINIMUM...WILL NEED TO CONSIDER WIND ADVY HEADLINES FOR
THE KEWEENAW AND AREAS E OF KMQT SAT NIGHT/SUN MORNING. FOR NOW
CONTINUED MENTION OF STRONG NW WINDS OVER THE KEWEENAW AND AREAS EAST
OF MQT IN THE HWO.
NEXT STORM SYSTEM DUE IN FROM THE CENTRAL AND SRN PLAINS WILL AFFECT
OUR FCST AREA TUE NIGHT INTO WED. I FOLLOWED THE SLOWER AND NCEP
PREFERRED 12Z ECMWF OVER THE QUICKER 12Z GFS WITH THIS SYSTEM. ALSO
LIKED THE DELAYED ARRIVAL OF PCPN PER ECMWF AS DRY ERLY FLOW AHEAD
OF THIS SYSTEM WILL AGAIN DELAY ONSET OF PCPN. BUMPED UP POPS TO
LIKELY TUE NIGHT INTO WED MORNING ACROSS MUCH OF THE AREA AS STORM
TRACKS ACROSS THE MACKINAC STRAITS LATE WED MORNING. IT LOOKS LIKE
AT THIS POINT PCPN TYPE WOULD ALSO BE MOSTLY SNOW OVER THE WRN
2/3RDS OF THE FCST AREA WITH A SNOW/RAIN MIX SOUTH CENTRAL AND EAST
ESPECIALLY ALONG LAKE MI. THERE IS A CHANCE OF SIGNIFICANT SNOWFALL
AS MODEL AVG QPF IS FROM .50 TO .75 INCH ACROSS MUCH OF THE AREA SO
HAVE INCLUDED A MENTION IN THE HWO.
NEW ECMWF ALSO LENDS SUPPORT TO EARLIER RUN OF THE GFS SHOWING
ANOTHER STORM SYSTEM EMERGING OUT OF THE CENTRAL PLAINS LATE FRI AND
TRACKING ACROSS THE MACKINAC STRAITS/NRN LWR MI ON SATURDAY. TRACK
OF STORM WOULD AGAIN ARGUE FOR RAIN/SNOW MIX EAST AND POSSIBLE
SIGNIFICANT ACCUMULATION OF WET SNOW WEST.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
STRETCH OF QUIET/VFR CONDITIONS COMES TO A SCREECHING HALT LATER
TONIGHT AS STORM SYSTEM OVR THE PLAINS LIFTS INTO THE GREAT LAKES.
EAST WINDS REMAIN GUSTY FOR MUCH OF THE PERIOD...BUT COULD EASE A
BIT TONIGHT WITH LOSS OF DAYTIME MIXING. EXPECT QUICK TRANSITION FM
VFR TO IFR CONDITIONS AFTER MIDNIGHT TONIGHT WHEN PCPN ARRIVES.
PTYPE VERY TRICKY OVERNIGHT WITH WARM LAYER AT 5KFT AND COLD SFC
TEMPS INDICATING A THREAT OF FZRA AT BOTH SITES. IF SFC TEMPS END UP
SLIGHTLY WARMER...WOULD JUST BE MAINLY RAIN. BEST CHANCE OF ONLY
RAIN WOULD BE AT KSAW. TRANSITION TO SNOW OCCURS AT BOTH SITES ON
SATURDAY MORNING. SNOW MAY TURN HEAVY AT KCMX ON SATURDAY MORNING
WITH LOCAL CLIMATOLOGY INDICATING A POTENTIAL OF VLIFR CONDITIONS BY
THAT TIME.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
AS THE LOW OVR THE CNTRL PLAINS PUSHES NORTHEAST TONIGHT...EXPECT
EAST GALES TO 35 KNOTS /MAINLY GUSTS/ OVER THE MUCH OF LAKE SUPERIOR
TONIGHT AND INTO SATURDAY MORNING. WINDS COULD DIMINISH SOME ON
SATURDAY AS THE SFC LOW/WEAKER PRESSURE GRADIENT MOVES OVR THE LAKE.
AFTER THE LOW PASSES BY TO THE NORTHEAST...WINDS WILL QUICKLY
INTENSIFY BACK TO NW GALES ON SATURDAY EVENING. THE WINDS SAT
NIGHT INTO SUN WILL LIKELY BE THE STRONGEST OF THE STORM...WITH
GUSTS APPROACHING STORM FORCE OVER THE EASTERN HALF OF THE LAKE.
GALE WARNING IS UP FOR THE ENTIRE WEEKEND FOR THIS LOW PRESSURE
SYSTEM...AND WE MAY NEED TO EVENTUALLY PUT UP A STORM WARNING FOR
THE EAST HALF OF LAKE SUPERIOR. WINDS ARE EXPECTED TO WEAKEN TO BLO
GALES SUNDAY EVENING...THEN WEAKEN FURTHER SUNDAY NIGHT INTO
MONDAY...AS HIGH PRESSURE SETTLES JUST N OF LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING FROM 2 AM TO 8 PM EDT SATURDAY FOR MIZ001-
003.
WIND ADVISORY UNTIL 8 AM EDT /7 AM CDT/ SATURDAY FOR MIZ012>014.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT
SATURDAY FOR MIZ009-010.
WINTER WEATHER ADVISORY FROM 2 AM TO 8 PM EDT SATURDAY FOR
MIZ002-004-005-084.
LAKE SUPERIOR...
GALE WARNING FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY FOR
LSZ264>267.
GALE WARNING UNTIL 11 AM EDT /10 AM CDT/ SATURDAY FOR LSZ162-263.
LAKE MICHIGAN...
GALE WARNING UNTIL 8 AM EDT SATURDAY FOR LMZ221-248-250.
&&
UPDATE...JLB
SHORT TERM...JLA
LONG TERM...VOSS
AVIATION...JLA
MARINE...JLAHazardous weather outlook, Apr 15, 3:49 PM EST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
449 PM EDT FRI APR 15 2011
MIZ001-003-161200-
KEWEENAW-NORTHERN HOUGHTON-
449 PM EDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TONIGHT
A MIX OF SNOW...SLEET...FREEZING RAIN WILL SPREAD ACROSS WESTERN
UPPER MICHIGAN LATE TONIGHT. SNOW AND LIGHT ICE ACCUMULATIONS WILL
OCCUR. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAVY SNOW IS EXPECTED ON SATURDAY. SEE THE LATEST WINTER WEATHER
STATEMENT FOR COMPLETE DETAILS.
NORTHWEST WINDS MAY GUST TO 45 MPH SATURDAY NIGHT AND SUNDAY MORNING.
THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS TUESDAY NIGHT
INTO WEDNESDAY AS ANOTHER STRONG LOW PRESSURE SYSTEM MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ICING...SNOW AND WIND TONIGHT THROUGH SATURDAY
NIGHT WOULD BE APPRECIATED.
MIZ002-004-005-009-010-084-161200-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-SOUTHERN HOUGHTON-
449 PM EDT FRI APR 15 2011 /349 PM CDT FRI APR 15 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
A MIX OF SNOW...SLEET...FREEZING RAIN AND SOME RAIN WILL SPREAD
ACROSS WESTERN UPPER MICHIGAN LATE TONIGHT. SNOW AND LIGHT ICE
ACCUMULATIONS WILL OCCUR. SEE THE LATEST WINTER WEATHER STATEMENT FOR
COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERAL INCHES OF SNOW ACCUMULATION IS EXPECTED ON SATURDAY. SEE THE
LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS.
THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS TUESDAY NIGHT
INTO WEDNESDAY AS ANOTHER STRONG LOW PRESSURE SYSTEM MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ICING AND SNOW TONIGHT AND SATURDAY WOULD BE
APPRECIATED.
MIZ006-007-161200-
ALGER-LUCE-
449 PM EDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
SNOW...FREEZING RAIN...AND RAIN WILL DEVELOP LATE TONIGHT. ONLY LIGHT
SNOW AND ICE ACCUMULATIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTHWEST WINDS MAY GUST AS HIGH AS 45 TO 55 MPH ALONG THE LAKE
SUPERIOR SHORE SATURDAY NIGHT AND SUNDAY MORNING.
THERE IS A POTENTIAL FOR SEVERAL INCHES OF SNOW TUESDAY NIGHT INTO
WEDNESDAY AS ANOTHER STRONG LOW PRESSURE SYSTEM MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ANY SNOW AND ICING LATE TONIGHT WOULD BE
APPRECIATED.
MIZ011-161200-
DICKINSON-
349 PM CDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
A MIX OF RAIN AND SOME SNOW...SLEET AND FREEZING RAIN IS EXPECTED
TONIGHT. SOME ICY SPOTS MAY DEVELOP ON ROADS AND SIDEWALKS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A MIX OF PRECIPITATION WILL CHANGE TO MAINLY SNOW SATURDAY. MINOR
SNOW ACCUMULATIONS ARE POSSIBLE.
THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS TUESDAY NIGHT
INTO WEDNESDAY AS ANOTHER STRONG LOW PRESSURE SYSTEM MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ANY ICING TONIGHT WOULD BE APPRECIATED.
MIZ085-161200-
NORTHERN SCHOOLCRAFT-
449 PM EDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
SNOW...FREEZING RAIN...AND RAIN WILL DEVELOP LATE TONIGHT. ONLY LIGHT
SNOW AND ICE ACCUMULATIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A POTENTIAL FOR SEVERAL INCHES OF SNOW TUESDAY NIGHT INTO
WEDNESDAY AS ANOTHER STRONG LOW PRESSURE SYSTEM MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ANY ICING TONIGHT WOULD BE APPRECIATED.
MIZ012>014-161200-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
449 PM EDT FRI APR 15 2011 /349 PM CDT FRI APR 15 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
EASTERLY WINDS MAY GUST AS HIGH AS 50 MPH ALONG THE LAKE MICHIGAN
SHORE TONIGHT. SEE THE LATEST WEATHER MESSAGE FOR COMPLETE DETAILS.
RAIN WILL DEVELOP TONIGHT. TEMPERATURES MAY BE JUST COLD ENOUGH TO
RESULT IN SPOTTY FREEZING RAIN AND SOME ICY SPOTS INLAND FROM THE
BAY OF GREEN BAY AND LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A POTENTIAL FOR SEVERAL INCHES OF SNOW TUESDAY NIGHT INTO
WEDNESDAY INLAND FROM LAKE MICHIGAN AS ANOTHER STRONG LOW PRESSURE
SYSTEM MOVES INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND AND ANY ICING TONIGHT WOULD BE APPRECIATED.
LSZ162-240>251-263>267-161200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
449 PM EDT FRI APR 15 2011 /349 PM CDT FRI APR 15 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
EAST TO NORTHEAST GALES ARE EXPECTED OVER MOST OF LAKE SUPERIOR. SEE
THE LATEST MARINE FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
GALES ARE EXPECTED OVER MOST OF LAKE SUPERIOR SATURDAY MORNING...THEN
OVER CENTRAL AND EASTERN LAKE SUPERIOR SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON. STORM FORCE GUSTS COULD OCCUR OVER EASTERN LAKE
SUPERIOR LATE SATURDAY NIGHT AND SUNDAY MORNING. SEE THE LATEST
MARINE FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-161200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
449 PM EDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TONIGHT
EAST GALES ARE EXPECTED TONIGHT. SEE THE LATEST MARINE FORECAST AND
MARINE WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EAST GALES ARE EXPECTED SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLA
Winter Weather, Delta
- When
- April 15, 11:30 PM EST to April 16, 7:00 AM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
The observer near Gladstone measured 0.20 of an inch of freezing rain on the morning of the 16th.
Winter Weather, Luce
- When
- April 16, 1:00 AM EST to 8:00 AM EST
- Where
- Luce forecast zone
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
Observers from Newberry to Two Heart measured from 0.10 inch to 0.30 inch of freezing rain on the morning of the 16th. The Luce County Sheriff reported a widespread glaze on elevated surfaces as ice accumulation caused minor damage to tree limbs. One broken tree limb fell on a power line and started a fire.
Winter Weather, Baraga
- When
- April 16, 5:00 AM EST to 6:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Observers in Watton and near Alberta measured 24-hour snowfall amounts of 6.6 inches and 6.4 inches respectively.
Winter Weather, Alger
- When
- April 16, 5:00 AM EST to April 17, 5:00 AM EST
- Where
- Alger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The observer in Munising measured five inches of snow in 24 hours.
Winter Weather, Ontonagon
- When
- April 16, 6:00 AM EST to April 17, 6:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The spotter in Rockland measured 3.5 inches of wet snow in 12 hours with one inch per-hour rates at times. The observer southwest of Ontonagon measured five inches of snow in 24 hours.
Winter Weather, Northern Houghton
- When
- April 16, 6:00 AM EST to April 17, 6:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Observers near Chassell and Twin Lakes measured around 6.5 inches of snow in 24 hours.
Winter Weather, Keweenaw
- When
- April 16, 6:00 AM EST to April 17, 6:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
The observer in Mohawk measured over seven inches of snow in 24 hours. The spotter northeast of Calumet measured over 11 inches of snow in 19 hours.
Winter Weather, Marquette
- When
- April 16, 10:00 AM EST to April 17, 6:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
The observer near Gwinn measured five inches of snow in less than 24 hours.
Winter Weather, Gogebic
- When
- April 16, 11:00 AM CST to April 17, 9:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The observer near Marenisco measured 5.5 inches of snow in less than 24 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, April 15, 20114 deaths · 10 injured · $38 million · EF3 · 63 events
- Tornadoes and Hail in Alabama, April 15 to 16, 20113 deaths · 4 injured · $19 million · EF3 · 38 events
- Tornadoes and Hail in Mississippi, April 15, 20111 death · 25 injured · $11 million · EF3 · 5 events
- Tornadoes and Flash Flooding in Mississippi, April 15, 201117 injured · $26 million · EF3 · 111 events
- Tornadoes and Flash Flooding in Virginia, April 15 to 16, 20111 death · 5 injured · $1.1 million · EF2 · 46 events
- Winter Weather in South Dakota, April 15, 20112 deaths · 1 injured · 1 event
- Wildfire in Texas, April 15 to 24, 20111 death · 6 injured · $1.2 million · 8 events
- Tornadoes and Flash Flooding in Georgia, April 15 to 16, 2011$14 million · EF1 · 44 events
- Hail and Damaging Winds in Arkansas, April 15, 20111 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flood in Illinois, April 15, 20111 injured · $793,000 · EF1 · 20 events
- Tornadoes and Hail in Kentucky, April 15, 2011$88,000 · EF1 · 17 events
- Wildfire and Strong Wind in Texas, April 15, 2011$316,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297637, 297635, 297643, 297648, 297639, 297644, 297645, 297647, 297646.